A Caltech Library Service

Quantum numbers for particles in de Sitter space

Patera, J. and Winternitz, P. and Zassenhaus, H. (1976) Quantum numbers for particles in de Sitter space. Journal of Chemical Physics, 17 (5). pp. 717-728. ISSN 0021-9606. doi:10.1063/1.522969.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


All subalgebras of the Lie algebra of the de Sitter group O(4,1) are classified with respect to conjugacy under the group itself. The maximal continuous subgroups are shown to be O(4), O(3,1), D[D'Alembertian]E(3) (the Euclidean group extended by dilatations), and O(2)⊗ O(2,1). Representatives of each conjugacy class are shown in the figures, also demonstrating all mutual inclusions. For each subalgebra we either derive all invariants (both polynomial and nonpolynomial ones) or prove that they have none. The mathematical results are used to discuss different possible sets of quantum numbers, characterizing elementary particle states in de Sitter space (or the states of any physical system, described by this de Sitter group).

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:Copyright © 1976 American Institute of Physics. Received 2 June 1975. Work partially supported by NATO.
Issue or Number:5
Record Number:CaltechAUTHORS:PATjmp76
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:11967
Deposited By: Archive Administrator
Deposited On:14 Oct 2008 23:39
Last Modified:08 Nov 2021 22:23

Repository Staff Only: item control page